Share:


On incomplete factorization implicit technique for 2D elliptic FD equations

    Vladimir Sabinin Affiliation

Abstract

A new variant of Incomplete Factorization Implicit (IFI) iterative technique for 2D elliptic finite-difference (FD) equations is suggested which is differed by applying the matrix tridiagonal algorithm. Its iteration parameter is shown be linked with the one for Alternating Direction Implicit method. An effective set of values for the parameter is suggested. A procedure for enhancing the set of iteration parameters for IFI is proposed. The technique is applied to a 5-point FD scheme, and to a 9-point FD scheme. It is suggested applying the solver for 5-point scheme to solving boundary-value problems for the 9-point scheme, too. The results of numerical experiment with Dirichlet and Neumann boundary-value problems for Poisson equation in a rectangle, and in a quasi-circle are presented. Mixed boundary-value problems in square are considered, too. The effectiveness of IFI is high, and weakly depends on the type of boundary conditions.

Keyword : incomplete factorization, iterative technique, elliptic equations

How to Cite
Sabinin, V. (2020). On incomplete factorization implicit technique for 2D elliptic FD equations. Mathematical Modelling and Analysis, 25(1), 37-52. https://doi.org/10.3846/mma.2020.8485
Published in Issue
Jan 13, 2020
Abstract Views
48
PDF Downloads
30
Creative Commons License

This work is licensed under a Creative Commons Attribution 4.0 International License.

References

H. Anzt, E. Chow, J. Saak and J. Dongarra. Updating incomplete factorization preconditioners for model order reduction. Numerical Algorithms, 73, 02 2016. https://doi.org/10.1007/s11075-016-0110-2

N.I. Buleev. The incomplete factorization method for solution of 2D and 3D finite-difference equations of diffusion type. JVM and MF, 10(4):1042–1044, 1970 (in Russian). https://doi.org/10.1016/0041-5553(70)90027-3

N.I. Buleev. The new variant of incomplete factorization method for solution of 2D finite-difference equations of diffusion. Novosibirsk, Chislennye metody mechaniki sploshnoi sredy, 9(1):5–19, 1978 (in Russian).

F. Gibou and R. Fedkiw. A fourth order accurate discretization for the Laplace and heat equations on arbitrary domains, with applications to the Stefan problem. Journal of Computational Physics, 202.2:577–601, 2005. https://doi.org/10.1016/j.jcp.2004.07.018

V.P. Ginkin. The h-factorization method for solution of 2D finite-difference equations of diffusion. Novosibirsk, Vychislitelnye metody lineynoi algebry, pp. 123–132, 1977 (in Russian).

V.P. Il’in. Iterative Incomplete Factorization Methods. World Scientific, 1992. https://doi.org/10.1142/1677

V. Sabinin. An incomplete factorization technique for fast numerical solution of steady-state ground-water flow problems. Geofisica Internacional, 44(3):275–282, 2005.

V.I. Sabinin. The numerical solution of the horizontal systematic drainage problem with zone of incomplete saturation. Novosibirsk, Dinamika sploshnoi sredy, 46:122–136, 1980 (in Russian).

V.I. Sabinin. The numerical solution of the 3D filtration problem with incomplete saturation. Novosibirsk, Dinamika sploshnoi sredy, 51:129–141, 1981 (in Russian).

V.I. Sabinin. On one algorithm of the method of incomplete factorization. Novosibirsk, Chislennye metody mechaniki sploshnoi sredy, 16(2):103–117, 1985 (in Russian).

V.I. Sabinin. The problem of computation of drainage of rice fields. Novosibirsk, Dinamika sploshnoi sredy, 81:103–116, 1987 (in Russian).

V.I. Sabinin. Computer prognosis of ground-water contaminant transport. Novosibirsk, Dinamika sploshnoi sredy, 108:51–62, 1994 (in Russian).

V.I. Sabinin. Ground water and slope surface flows numerical modelling. Modern Approaches to Flows in Porous Media, Int. Conf. dedicated to P.Ya.Polubarinova-Kochina (1899–1999). Abstracts. Moscow, pp. II–36–II–38, 1999.

V.I. Sabinin. The solution to a problem of ground-water salt-heat transport by an incomplete factorization technique. Siberian J. of Numer. Mathem. / Sib. Branch of Rus. Acad. of Sci., Novosibirsk, Russia, 2(1):69–80, 1999 (in Russian).

A.A. Samarsky and E.S. Nikolaev. Numerical Methods for Grid Equations. Volume II. Iterative Methods. Birkhauser Verlag, 1989. https://doi.org/10.1007/978-3-0348-9142-4

E.L. Wachspress. Optimum alternating-direction-implicit iteration parameters for a model problem. J. Soc. Indust. Appl. Math., 10:339–350, 1962. https://doi.org/10.1137/0110025